Alert archive / Oklahoma / Flash Flood Warnings in 2022

Flash Flood Warning 30, NWS Tulsa, OK

July 21, 2022Haskell County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 21, 2022, 6:30 PM CDT for Haskell County, Sequoyah County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2022, 6:30 PM CDT (23:30 UTC)
Expired
Jul 21, 2022, 9:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Haskell County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 47 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WGUS54 KTSA 212330
FFWTSA
OKC061-135-220230-
/O.NEW.KTSA.FF.W.0030.220721T2330Z-220722T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
630 PM CDT Thu Jul 21 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Central Sequoyah County in east central Oklahoma...
  Northeastern Haskell County in southeastern Oklahoma...

* Until 930 PM CDT.

* At 630 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sallisaw...                        Keota...
  Marble City...                     Brushy Lake State Park...
  Brushy...                          Mc Key...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3549 9493 3559 9489 3562 9484 3561 9473
      3555 9468 3537 9478 3533 9479 3532 9481
      3521 9482 3524 9497 3538 9496

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:35 PM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 21, 2:35 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Thu Jul 21 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Thu Jul 21 2022

A wide variety of temperatures across the area this afternoon
ranging from 87 in Hugo to 107 in Wister at 2 pm. Cloud cover and
some persistent light showers are playing a large role in the
variability. Some scattered convection is starting to break out
within a corridor of deeper moisture reflected in higher dew
points from along Arkansas R valley toward north central OK.
Additional showers and storms remain possible in this corridor
through the evening, with limited downburst threat typical of
this environment. Storm coverage should decrease tonight with loss
of daytime heating.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 213 PM CDT Thu Jul 21 2022

A mid-level wave evident over southwest OK is expected to slide
east Friday, keeping at least a limited chance of showers and
storms, both during the morning with potential for additional
development in the afternoon. Much like today, cloud cover will
play a big role in high temps, and most guidance indicated higher
dew points overall. Bottom line is many locations will again see
HI values around 105, with some notably higher readings locally,
and some lucky folks potentially falling several degrees short.
NBM temps overall appear too cool in most places Friday and have
sided with warmer ECMWF and CONSALL.

By the weekend the upper ridge will re-assert itself over the
southern plains for a return to more widespread triple digit
temps continuing into mid week. Any precip chances limited to an
outside chance of storms across far northern and eastern sections.

By the end of the forecast period, there is increasing hope for
an actual break from the current heat wave as the upper ridge
shifts more in to the western states, with the plains states
falling more under the influence of eastern CONUS trough.
Attendant northwest flow aloft should eventually drive an actual
cold front into the area by the end of next week, and should bring
a better probability of some badly needed rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Thu Jul 21 2022

VFR conditions will prevail for the majority of the period, with
continued sct to bkn mid and high level cloud cover. There is some
chance for afternoon thunderstorms across E OK, and this will be
covered by VCTS mention at TUL/RVS/MLC TAFs.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77 100  78 103 /  20  30   0   0
FSM   78 102  76 102 /  30  20   0   0
MLC   75  98  75 100 /  30  30  10   0
BVO   74 101  75 104 /  20  20   0   0
FYV   72 100  73  99 /  10  20  10   0
BYV   73 100  75  99 /   0  20   0   0
MKO   73  98  74  99 /  30  30  10   0
MIO   72 100  74 102 /  10  20   0   0
F10   73  99  75 102 /  30  40   0   0
HHW   75  97  74  98 /  20  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

     Heat Advisory from noon to 8 PM CDT Friday for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ001-010-019-020-
     029.

     Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...30
Hazardous weather outlook, Jul 21, 4:52 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CDT Thu Jul 21 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CDT Thu Jul 21 2022

...DANGEROUS HEAT CONTINUES TODAY OUTSIDE OF CLOUD COVER...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma into West Central Arkansas.
	ONSET...Ongoing Through Early Evening.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern OKlahoma and Western Arkansas.
	ONSET...Ongoing Through Sunset.

DISCUSSION...
Isolated to scattered showers and thunderstorms remain possible
across much of eastern Oklahoma and northwest Arkansas through
mid evening, with the greater potential through sunset. Widespread
showers and thunderstorms will also remain possible across Le
Flore county in southeast Oklahoma into west central Arkansas
through sunset. Localized strong to severe downburst wind gusts
will be possible with this activity, with the greater potential
across Le Flore county into west central Arkansas. Additional
slight chances for showers and storms look to be possible into the
overnight hours for parts of eastern Oklahoma, though severe
potentials are forecast to weaken through the evening hours with
the loss of day time heating.

The continued hot and dry conditions will continue to increase
fire weather concerns late this afternoon, focused across parts
of far northeast Oklahoma and far northwest Arkansas. Although
wind speeds will remain below critical thresholds, very dry fuels,
relative humidities as low as 20 percent and well above normal
temperatures could lead to dangerous fire behavior.

Triple digit temperatures, with heat indices between 105 and 110,
are occurring outside of cloud cover late this afternoon. A Heat
Advisory remains until 8 pm today across all of eastern Oklahoma
and most of northwest Arkansas. Continue to take precautions to
avoid heat illnesses.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Very High Fire Weather
		 Potential...Dangerous Heat Potential.
SATURDAY THROUGH TUESDAY...Very High Fire Weather
						   Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential...Very High Fire Weather
			Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Dangerous heat, with potential for heat stress impacts, will
continue into the first half of next week. The continued hot and
dry weather and an increase in wind speeds should also lead to
continued high fire weather concerns. Some relief from the heat is
expected for the latter half of next week.

Isolated thunderstorms may occur again on Friday across most of
eastern Oklahoma and northwest Arkansas, as well as Sunday through
Tuesday in parts of far northeast Oklahoma and far northwest
Arkansas. Greater thunderstorm chances will arrive toward the
latter part of next week as a frontal boundary sinks down into the
region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 21, 5:19 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND GST     2 SSW SALLISAW          35.43N 94.80W
07/21/2022  M62 MPH          SEQUOYAH           OK   MESONET

            SALLISAW MESONET MEASURED A 61.5 MPH WIND
            GUST.

&&
Local storm report, Jul 21, 5:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU JUL 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     SALLISAW                35.46N 94.79W
07/21/2022  M59 MPH          SEQUOYAH           OK   ASOS

            MEASURED AT THE SALLISAW MUNI AIRPORT.

&&
Special weather statement, Jul 21, 5:31 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 PM CDT Thu Jul 21 2022

OKZ059-212300-
Pawnee OK-
531 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of south central Pawnee
County through 600 PM CDT...

At 530 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Pawnee, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawnee...                         Jennings...
Hallett...                        Blackburn...
Maramec...                        Skedee...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3646 9676 3645 9672 3642 9669 3642 9663
      3637 9659 3637 9657 3640 9654 3639 9652
      3637 9652 3634 9657 3632 9657 3630 9656
      3629 9653 3617 9657 3624 9682 3625 9683
TIME...MOT...LOC 2230Z 204DEG 15KT 3631 9675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 5:39 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
539 PM CDT Thu Jul 21 2022

OKZ072-074-076-212315-
Haskell OK-Sequoyah OK-Le Flore OK-
539 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of eastern Haskell,
Sequoyah and northern Le Flore Counties through 615 PM CDT...

At 539 PM CDT, Doppler radar indicated a cluster of strong
thunderstorms over Haskell, Sequoyah and northern LeFlore counties,
with slow and erratic motion.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Sallisaw...                       Stigler...
Pocola...                         Muldrow...
Roland...                         Spiro...
Arkoma...                         Vian...
Keota...                          Mccurtain...
Bokoshe...                        Gans...
Marble City...                    Tamaha...
Moffett...                        Brushy...
Brushy Lake State Park...         Short...
Mc Curtain...                     Cowlington...

This includes Interstate 40 in Oklahoma between mile markers 291 and
328.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3512 9515 3545 9507 3546 9505 3546 9506
      3564 9502 3564 9447 3528 9443 3524 9444
TIME...MOT...LOC 2239Z 268DEG 7KT 3555 9470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
606 PM CDT Thu Jul 21 2022

OKZ068-069-072-212330-
Adair OK-Sequoyah OK-Cherokee OK-
606 PM CDT Thu Jul 21 2022

...A strong thunderstorm will impact portions of north central
Sequoyah, southwestern Adair and southeastern Cherokee Counties
through 630 PM CDT...

At 605 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southwest of Bunch, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Marble City...                    Bunch...
Brushy Lake State Park...         Brushy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3564 9493 3572 9481 3564 9459 3551 9481
TIME...MOT...LOC 2305Z 315DEG 13KT 3566 9481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 21, 6:12 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CDT Thu Jul 21 2022

OKZ067-068-070>072-074-212345-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-Wagoner OK-
McIntosh OK-
612 PM CDT Thu Jul 21 2022

...Strong thunderstorms will impact portions of western Haskell,
northeastern McIntosh, northwestern Sequoyah, southeastern Wagoner,
southwestern Cherokee and Muskogee Counties through 645 PM CDT...

At 611 PM CDT, Doppler radar indicated an outflow boundary from a
cluster of thunderstorms over far east-central Oklahoma along a line
extending from 3 miles west of Tahlequah to 4 miles southwest of
Braggs to 5 miles north of Enterprise. Movement was northwest at 30
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Muskogee...                       Stigler...
Fort Gibson...                    Warner...
Gore...                           Porum...
Okay...                           Webbers Falls...
Whitefield...                     Oktaha...
Kinta...                          Braggs...
Rentiesville...                   Briartown...
Greenleaf State Park...           Pumpkin Center...
Enterprise...                     Lake Tenkiller State Park...
Keefeton...                       Summit...

This includes Interstate 40 in Oklahoma between mile markers 265 and
290.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3573 9499 3511 9516 3511 9535 3516 9535
      3516 9540 3521 9545 3529 9545 3530 9550
      3528 9552 3532 9556 3566 9545 3588 9532
TIME...MOT...LOC 2311Z 143DEG 25KT 3590 9504 3563 9527 3530 9537

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:27 PM CDTSpecial Weather StatementTSALeFlore33 min
Jul 21, 2:37 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more29 hr
Jul 21, 2:58 PM CDTSpecial Weather StatementTSASequoyah32 min
Jul 21, 3:09 PM CDTSpecial Weather StatementTSALeFlore36 min
Jul 21, 3:16 PM CDTSpecial Weather StatementTSALeFlore29 min
Jul 21, 3:23 PM CDTSpecial Weather StatementTSASequoyah37 min
Jul 21, 3:35 PM CDTSpecial Weather StatementTSALeFlore25 min
Jul 21, 3:38 PM CDTSpecial Weather StatementTSAHaskell37 min
Jul 21, 3:53 PM CDTSpecial Weather StatementTSALeFlore37 min
Jul 21, 3:56 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
Jul 21, 4:03 PM CDTSpecial Weather StatementTSALeFlore27 min
Jul 21, 4:09 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah51 min
Jul 21, 4:22 PM CDTSpecial Weather StatementTSASequoyah23 min
Jul 21, 4:23 PM CDTSpecial Weather StatementTSAMuskogee37 min
Jul 21, 4:25 PM CDTSevere Thunderstorm WarningTSALeFlore50 min
Jul 21, 4:30 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
Jul 21, 4:33 PM CDTSpecial Weather StatementTSAHaskell27 min
Jul 21, 4:36 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah17 min
Jul 21, 4:39 PM CDTSpecial Weather StatementTSAAdair36 min
Jul 21, 4:47 PM CDTSpecial Weather StatementTSASequoyah28 min
Jul 21, 4:52 PM CDTSevere Thunderstorm WarningTSASequoyah53 min
Jul 21, 5:04 PM CDTSevere Thunderstorm WarningTSAAdair16 min
Jul 21, 5:05 PM CDTSevere Thunderstorm WarningTSASequoyah40 min
Jul 21, 5:11 PM CDTSpecial Weather StatementTSAPawnee34 min
Jul 21, 5:18 PM CDTSpecial Weather StatementTSAHaskell27 min
Jul 21, 5:31 PM CDTSpecial Weather StatementTSAPawnee29 min
Jul 21, 5:39 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah36 min
Jul 21, 5:57 PM CDTAreal Flood AdvisoryTSAHaskell, Sequoyah3 hr
Jul 21, 6:06 PM CDTSpecial Weather StatementTSASequoyah24 min
Jul 21, 6:12 PM CDTSpecial Weather StatementTSAMuskogee33 min
Jul 21, 6:13 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah20 min
Jul 21, 6:35 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 21, 6:38 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner28 min
Jul 21, 6:39 PM CDTSpecial Weather StatementTSAMuskogee36 min
Jul 21, 6:46 PM CDTSpecial Weather StatementTSATulsa29 min
Jul 21, 6:52 PM CDTSpecial Weather StatementTSAMuskogee23 min
Jul 21, 6:55 PM CDTSpecial Weather StatementTSACherokee35 min
Jul 21, 6:57 PM CDTSpecial Weather StatementTSAOsage33 min

Nearby

Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.